Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 23, NWS Pendleton, OR

October 20, 20174 counties in Washington; 10 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Oct 20, 2017, 2:27 PM PDT for 4 counties in Washington; 10 counties in Oregon. It took effect at Oct 21, 2017, 1:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2017, 2:27 PM PDT (21:27 UTC)
In effect from
Oct 21, 2017, 1:00 PM PDT
Expired
Oct 22, 2017, 8:00 AM PDT
In force
19 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Columbia County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 94 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2017-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2017-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS76 KPDT 202127
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
227 PM PDT Fri Oct 20 2017

...VERY WINDY ACROSS CENTRAL AND EASTERN OREGON AND SOUTH CENTRAL
WASHINGTON SATURDAY AND SATURDAY NIGHT...

.A moist warm front with strong winds aloft will approach the
Pacific Northwest on Saturday. The winds along the ridgetops of
the Cascades, the Blue Mountains, and the Simcoe Highlands will be
very strong. These winds may accelerate down the mountains and
into the valleys and foothills. It will also be very windy in the
Grande Ronde Valley on Saturday.

ORZ049-211230-
/O.NEW.KPDT.WI.Y.0023.171021T2000Z-171022T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
227 PM PDT Fri Oct 20 2017

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT SATURDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 1 PM to 11 PM PDT Saturday.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Winds will increase in the Grande Ronde Valley Saturday
  morning and become very windy during the afternoon and evening
  hours. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-211230-
/O.NEW.KPDT.WI.Y.0023.171022T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
227 PM PDT Fri Oct 20 2017

...WIND ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 8 AM PDT
SUNDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 5 PM Saturday to 8 AM PDT
Sunday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase during the day on Saturday. On
  Saturday night...it will become very windy throughout the
  advisory area.  Winds will decrease after sunrise on Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Recent rainfall has moistened the ground...and gusty winds may
  cause trees with shallow roots to topple over. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
6 follow-up statements
070 
WWUS76 KPDT 211124
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
424 AM PDT Sat Oct 21 2017

...VERY WINDY ACROSS CENTRAL AND NORTH CENTRAL OREGON AND SOUTH 
CENTRAL WASHINGTON AND THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND
WASHINGTON TODAY...TONIGHT AND SUNDAY MORNING...

.A moist warm front with strong winds aloft will move into the 
interior Pacific Northwest today. The winds along the ridgetops 
of the Cascades, the Blue Mountains, the Wallowa Mountains, and 
the Simcoe Highlands will be very strong. These winds may 
accelerate down the mountains and into the valleys and foothills. 
It will also be very windy in the Grande Ronde Valley today
through this evening.

WAZ029-211930-
/O.EXB.KPDT.WI.Y.0023.171022T0300Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
424 AM PDT Sat Oct 21 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PDT
SUNDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 8 PM this evening to 1 PM PDT
Sunday.

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph.

* TIMING...Winds will increase this evening and become very windy
  throughout the advisory area. Winds will decrease Sunday
  afternoon. 

* IMPACTS...Winds this strong can make driving difficult...
  especially for high profile vehicles. Use extra caution. Winds
  may blow down tree limbs, trees, and power lines. Scattered
  power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ049-211930-
/O.CON.KPDT.WI.Y.0023.171021T2000Z-171022T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
424 AM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Winds will increase in the Grande Ronde Valley this
  morning and become very windy during the afternoon and evening 
  hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-211930-
/O.CON.KPDT.WI.Y.0023.171022T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
424 AM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SUNDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will increase this afternoon. Tonight...it will 
  become very windy throughout the advisory area. Winds will 
  decrease after sunrise on Sunday. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

POLAN
316 
WWUS76 KPDT 211902
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1202 PM PDT Sat Oct 21 2017

...INCREASING WINDS AND BECOMING VERY WINDY...

.A warm front with strong winds aloft will move into the interior
Pacific Northwest today and overnight. Some of these winds aloft 
will mix down to the surface causing very windy conditions.

WAZ029-220600-
/O.CON.KPDT.WI.Y.0023.171022T0300Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
1202 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
PDT SUNDAY...

* WINDS...South to Southwest 25 to 35 mph with gusts of 45 to 50 
  mph.

* TIMING...Winds will increase and become very windy throughout 
  the advisory area overnight. Winds will decrease Sunday.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Use extra caution. Winds 
  may blow down tree limbs, trees, and power lines. Scattered 
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ049-220600-
/O.CON.KPDT.WI.Y.0023.171021T2000Z-171022T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
1202 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...South 30 to 40 mph with gusts up to 50 mph in the
  southern portion of the Grande Ronde Valley.

* TIMING...Winds will increase in the Grande Ronde Valley and
  become very windy during the afternoon through early tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-220600-
/O.CON.KPDT.WI.Y.0023.171022T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
1202 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SUNDAY...

* WINDS...Southwest 25 to 35 mph with gusts of 45 to 50 mph.

* TIMING...Winds will increase and become very windy throughout
  the advisory area overnight. Winds will decrease after sunrise 
  on Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
618 
WWUS76 KPDT 211916
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1216 PM PDT Sat Oct 21 2017

...INCREASING WINDS AND BECOMING VERY WINDY...

.A warm front with strong winds aloft will move into the interior
Pacific Northwest today and overnight. Some of these winds aloft
will mix down to the surface causing very windy conditions.

WAZ029-220615-
/O.CON.KPDT.WI.Y.0023.171022T0300Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
1216 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
PDT SUNDAY...

* WINDS...South to Southwest 25 to 35 mph with gusts of 45 to 50 
  mph.

* TIMING...Winds will increase and become very windy throughout 
  the advisory area overnight. Winds will decrease Sunday.

* IMPACTS...Winds this strong can make driving difficult...
  especially for high profile vehicles. Winds may blow down tree 
  limbs, trees, and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ049-220600-
/O.CON.KPDT.WI.Y.0023.171021T2000Z-171022T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
1216 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...South 30 to 40 mph with gusts up to 50 mph in the 
  southern portion of the Grande Ronde Valley.

* TIMING...Winds will increase in the Grande Ronde Valley and 
  become very windy during the afternoon through early tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-220615-
/O.CON.KPDT.WI.Y.0023.171022T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
1216 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SUNDAY...

* WINDS...Southwest 25 to 35 mph with gusts of 45 to 50 mph.

* TIMING...Winds will increase and become very windy throughout 
  the advisory area overnight. Winds will decrease after sunrise 
  on Sunday.

* IMPACTS...Winds may blow down tree limbs, trees, and power
  lines. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
578 
WWUS76 KPDT 220549
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1049 PM PDT Sat Oct 21 2017

...VERY WINDY CONDITIONS EXPECTED...

.A warm front with strong winds aloft will move into the interior
Pacific Northwest overnight. Some of these winds aloft will mix 
down to the surface causing very windy conditions.

ORZ049-220700-
/O.EXP.KPDT.WI.Y.0023.000000T0000Z-171022T0600Z/
Grande Ronde Valley-
including the cities of Cove, Elgin, and La Grande
1049 PM PDT Sat Oct 21 2017

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The winds were decreasing across the area. Brief wind gusts to 
30 mph is still possible but advisory level winds had diminished.
Thus the wind advisory will be allowed to expire. 

$$

WAZ029-221800-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
1049 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SUNDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will remain very windy throughout the advisory 
  area overnight. Winds will decrease Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-221500-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
1049 PM PDT Sat Oct 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WINDS...Southwest 30 to 40 mph with gusts up to 70 mph.

* TIMING...Winds will remain very windy throughout the advisory 
  area overnight. Winds will decrease after sunrise on Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
590 
WWUS76 KPDT 221038
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
338 AM PDT Sun Oct 22 2017

...VERY WINDY CONDITIONS EXPECTED...

.Strong winds aloft will mix down to the surface causing very 
windy conditions.

WAZ029-221845-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
including the cities of Dayton, Waitsburg, and Walla Walla
338 AM PDT Sun Oct 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will remain very windy throughout the advisory 
  area overnight. Winds will decrease Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-510-511-WAZ521-221500-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
338 AM PDT Sun Oct 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will remain very windy throughout the advisory 
  area overnight. Winds will decrease after sunrise on Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
170 
WWUS76 KPDT 221452
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
752 AM PDT Sun Oct 22 2017


WAZ029-221600-
/O.CAN.KPDT.WI.Y.0023.000000T0000Z-171022T2000Z/
Foothills of the Blue Mountains of Washington-
752 AM PDT Sun Oct 22 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.



$$

ORZ507-508-510-511-WAZ521-221600-
/O.EXP.KPDT.WI.Y.0023.000000T0000Z-171022T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Central Oregon-Simcoe Highlands-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
Fossil, Dufur, Maupin, Bend, Madras, Prineville, Redmond, 
Goldendale, and Bickleton
752 AM PDT Sun Oct 22 2017

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:05 PM PDT, 22 minutes earlier.

Area forecast discussion, Oct 20, 2:05 PM PDT, 22 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
205 PM PDT Fri Oct 20 2017

.SHORT TERM...Tonight through Monday...Weather pattern will be very
active and complex over the coming days. An upper level trough over
the region will be pushing off to the east overnight with showers
associated with it coming to an end. This will be followed quickly by
a warm front moving into the forecast area on Saturday. It will
arrive in central Oregon before sunrise and then spread
precipitation north and east across the forecast area through the
morning. Snow levels will begin around 4000 feet Saturday and then
rise through the day and overnight. Accumulating snow above 4000
feet has warranted the issuance of winter weather advisories through
the day and into the evening. Will also see increasing southerly
winds associated with the warm front through the day and the become
southwesterly overnight. Wind advisories will be issued when the
afternoon forecast goes out.

A moist westerly flow will continue into Sunday mainly impacting the
Cascades and eastern Mountains with some continuing precipitation
but snow levels will be around 7000 feet. A flash flood watch has
been issued for the Jolly mountain and Norse Peak fire burn areas as
two to four inches of rainfall is expected by Sunday. A ridge of
high pressure will begin to build into the region from the west
which will bring precipitation to an end Sunday night.

.LONG TERM...Monday night through Friday.  High pressure will be
building into the region Monday and Tuesday with drier northwest
flow. Under the ridge, there may be some fog development in the
lower basin areas along the rivers during the early morning hours. A
frontal system will be moving through the area Wednesday with some
rain for the Cascades and a slight chance over the mountains of
northeast Oregon. Behind this system, the models are coming into
agreement on stronger northerly flow and cooler air spreading into
the area from the north as high pressure builds offshore.
Temperatures will be above seasonal averages Tuesday and Wednesday
and then cool to below normal through the rest of the week. 93

&&

.AVIATION...00z.  Strong winds 15-30kts will continue through the
evening decreasing to 5 to 15kts after midnight.  Winds will
increase again after 18z to 15-20kts.  A warm front will be pushing
into area between 6-9Z with bkn ceilings lowering to be 040-050k
feet and light rain through the day Saturday. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  41  59  53  68 /  10 100  70  40
ALW  44  56  53  69 /  20 100 100  50
PSC  43  58  53  69 /  10  90  60  20
YKM  37  53  48  65 /  10 100  70  20
HRI  42  60  53  69 /  10  90  40  20
ELN  36  49  44  60 /  10 100  90  20
RDM  36  60  46  63 /  70  90  20  20
LGD  38  50  44  56 /  30 100  90  70
GCD  36  51  47  58 /  30 100  50  40
DLS  43  59  54  67 /  40 100  70  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 5 PM Saturday to 8 AM PDT Sunday for ORZ507-
     508-510-511.

     Winter Weather Advisory from 8 AM to 11 PM PDT Saturday for
     ORZ050.

     Winter Weather Advisory from 5 AM to 11 PM PDT Saturday for
     ORZ502.

     Winter Weather Advisory from 5 AM to 5 PM PDT Saturday for
     ORZ503-506.

     Wind Advisory from 1 PM to 11 PM PDT Saturday for ORZ049.

WA...Wind Advisory from 5 PM Saturday to 8 AM PDT Sunday for WAZ521.

     Winter Weather Advisory from 5 AM to 11 PM PDT Saturday for
     WAZ030.

     Flash Flood Watch from Saturday morning through Sunday morning
     for WAZ520.

&&

91/93/93

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:49 AM PDTWinter Weather AdvisoryPDTColumbia, Walla Walla38 hr
Oct 20, 12:29 PM PDTFlash Flood WatchPDT47 hr

Nearby

Wind Advisories in Oregon, 2017Wind Advisories in Washington, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.